a little help from the experts please!

Other long term effects of PCOS

Moderators: thebuzz, Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia

a little help from the experts please!

Postby sarik » Mon May 23, 2011 3:31 pm

unfortunately i have developed another symptom to add to my growing list but it has left me in a tricky poition re treatment, i have been on the pill on/off since i was 13, now 30!, i have been unable to conceive and have adopted my beautiful girls, when i am on the pill my periods are controlled and managable, i approached my gp and asked to see gynae was refered with no probs as was looking for a longer term solution they refused a hysterectomy or ablation as i am of child baring age!! and suggested a myrena coil, unfortunately any kind of internal exam causes really excessive bleeding that takes weeks to stop, last time about 20 weeks so coil is out!, ok i thought back on the pill for the long term, it seemed my only choice, now i have developed vitamin b12 deficiency which my gp thinks is because of my long term pill use. have got to start a life time of injections within the next few weeks,
just wondered really if anyone else has experienced this or has any suggestions, i was discharged from gynae after initail appiontment, have seen endochronologist twice but was discharged as there was nothing else they could do apparently!
sorry for long message, hope it makes sense!
sarik
 
Posts: 9
Joined: Sat Aug 30, 2008 9:09 am

Postby Sammi » Mon May 23, 2011 6:15 pm

I'm a little confused by your post. Am I right in thinking you can't take the Pill because of your vitamin deficiency? But you want to be on the Pill?

What are the symptoms you want to control? And do you need contraception?

Hair and skin issues can be controlled by other meds such as Spiro, vaniqua cream and best of all laser therapy. There are loads of options for acne too. And if heavy bleeding is a problem you could have you womb lining blasted with a laser to permanently thin it down. Less invasive than a hysterectomy. Just a thought.

Hope I have helped a little x
Sammi
Verity Admin
 
Posts: 856
Joined: Sun Aug 01, 2010 10:00 am
Location: Norwich

Postby sarik » Tue May 24, 2011 2:42 pm

sorry thought original post was a little confusing!!
i need to come off the pill because of the b12 deficiency, but need to take it to control my cycle and heave bleeding, without it i have periods that can last for 30 weeks and are so heavy i flood through clothing and pass out :cry: i dont need it for contraception as am unable to conceive.
gynae doc refused to do the ablation because i am of child baring age, even though i am unable to have children :evil:
i just feel like i am in a catch 22 situation and wondered if anyone had any experince of this or suggestions for controlling my cycle without the pill
thanks
sarik
 
Posts: 9
Joined: Sat Aug 30, 2008 9:09 am

Postby Meringoo » Wed May 25, 2011 5:22 pm

If you have a B12 deficiancy and get heavy periods, then surely the benefits of being on the pill, which would make your periods lighter and shorter, therefore decreasing your B12/anaemia risks, would outweigh the negatives. Also, the pill doesn't usually deplete your vitamins enough to make much of a difference. If you were to take a multi-vitamin tablet, you would have more than enough in your body, especially if it was a brand such as Berocca. You can also take the pill for up to 6 packs without a break. Two or three is usually recommended before having a break for your "period", and this will help control symptoms better.

I wouldn't blame the deficiancy on the pill, but instead look into more likely reasons, such as diet, immune disorders, anaemia, Chron's disease, etc. Are you vegetarian? xx
Meringoo
 
Posts: 905
Joined: Tue May 23, 2006 8:46 pm

Postby saryfairy » Sun Sep 18, 2011 4:27 pm

Are you on metformin too? As that is well known to deplete Vitamin B12...it would be a good idea to take a high dose Vitamin B12 supplement...It seems unlikely long term pill use would deplete it to such an extent, as many women use the pill and dont suffer such extreme effetcs so there must be something else at play...Also if you are bleeding to the extent you describe it is clearly not right and Im surprised they have just discharged you- you must be very anemic if nothing else, and vitamin b12 deficiency is known to be the main factor in pernicious anaemia,so really if i were you i would demand a referral to not just another gynae but a heamatologist too...good luck
saryfairy
 
Posts: 12
Joined: Sat Sep 17, 2011 11:21 pm


Return to Other problems

Who is online

Users browsing this forum: No registered users and 7 guests

cron